[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.154.210. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
May 20, 1961

Reactions to Horse Serum

Author Affiliations

113-115 Medical Arts Bldg. 327 E. State St., Columbus 15, Ohio

JAMA. 1961;176(7):637. doi:10.1001/jama.1961.03040200073028

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  The paper by Filler and Ellerbeck (JAMA174:1 [Sept. 3] 1960) and the "Letter to the Journal" by Drucker (JAMA175:225 [Jan. 21] 1961) emphasize the indications and contraindications for tetanus antitoxin and stress the possible complications associated with the administration of this antitoxin.The unconscious or severely injured patient who is brought to an emergency room presents numerous problems. Such problems include the recognition of coma in the diabetic and the recognition of an allergic history or of previous administration of horse serum antitoxin in the severely injured civilian.Many persons with diabetes mellitus carry a card which states that they are diabetic and that diabetic coma should be considered in the event of their being found unconscious.Guided by such a safety precaution for diabetics, we have been giving a card to our patients who have had horse serum tetanus antitoxin and who

First Page Preview View Large
First page PDF preview
First page PDF preview
×